Some Results of Zoltán Ésik on Regular Languages

  • Jean-Éric PinEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10472)


Zoltán Ésik published 2 books as an author, 32 books as editor and over 250 scientific papers in journals, chapters and conferences. It was of course impossible to survey such an impressive list of results and in this lecture, I will only focus on a very small portion of Zoltán’s scientific work. The first topic will be a result from 1998, obtained by Zoltán jointly with Imre Simon, in which he solved a twenty year old conjecture on the shuffle operation. The second topic will be his algebraic study of various fragments of logic on words. Finally I will briefly describe some results on commutative languages obtained by Zoltán, Jorge Almeida and myself.


  1. 1.
    Almeida, J., Cano, A., Klíma, O., Pin, J.-É.: Fixed points of the lower set operator. Int. J. Algebra Comput. 25(1–2), 259–292 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Almeida, J., Ésik, Z., Pin, J.-É.: Commutative positive varieties of languages. Acta Cybern. 23, 91–111 (2017)CrossRefGoogle Scholar
  3. 3.
    Bloom, S.L., Ésik, Z.: Free shuffle algebras in language varieties extended abstract. In: Baeza-Yates, R., Goles, E., Poblete, P.V. (eds.) LATIN 1995. LNCS, vol. 911, pp. 99–111. Springer, Heidelberg (1995). doi: 10.1007/3-540-59175-3_84 CrossRefGoogle Scholar
  4. 4.
    Bloom, S.L., Ésik, Z.: Nonfinite axiomatizability of shuffle inequalities. In: Mosses, P.D., Nielsen, M., Schwartzbach, M.I. (eds.) CAAP 1995. LNCS, vol. 915, pp. 318–333. Springer, Heidelberg (1995). doi: 10.1007/3-540-59293-8_204 CrossRefGoogle Scholar
  5. 5.
    Bloom, S.L., Ésik, Z.: Free shuffle algebras in language varieties. Theoret. Comput. Sci. 163(1–2), 55–98 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Eilenberg, S.: Automata, Languages and Machines, vol. B. Academic Press, New York (1976)zbMATHGoogle Scholar
  7. 7.
    Ésik, Z.: Extended temporal logic on finite words and wreath product of monoids with distinguished generators. In: Ito, M., Toyama, M. (eds.) DLT 2002. LNCS, vol. 2450, pp. 43–58. Springer, Heidelberg (2003). doi: 10.1007/3-540-45005-X_4 CrossRefGoogle Scholar
  8. 8.
    Ésik, Z., Bertol, M.: Nonfinite axiomatizability of the equational theory of shuffle. In: Fülöp, Z., Gécseg, F. (eds.) ICALP 1995. LNCS, vol. 944, pp. 27–38. Springer, Heidelberg (1995). doi: 10.1007/3-540-60084-1_60 CrossRefGoogle Scholar
  9. 9.
    Ésik, Z., Bertol, M.: Nonfinite axiomatizability of the equational theory of shuffle. Acta Inform. 35(6), 505–539 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Ésik, Z., Ito, M.: Temporal logic with cyclic counting and the degree of aperiodicity of finite automata. Acta Cybern. 16, 1–28 (2003)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Ésik, Z., Simon, I.: Modeling literal morphisms by shuffle. Semigroup Forum 56, 225–227 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Perrot, J.-F.: Variétés de langages et operations. Theoret. Comput. Sci. 7, 197–210 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Pin, J.-E.: A variety theorem without complementation. Russ. Math. (Iz. VUZ) 39, 80–90 (1995)Google Scholar
  14. 14.
    Straubing, H.: On logical descriptions of regular languages. In: Rajsbaum, S. (ed.) LATIN 2002. LNCS, vol. 2286, pp. 528–538. Springer, Heidelberg (2002). doi: 10.1007/3-540-45995-2_46 CrossRefGoogle Scholar
  15. 15.
    Wolper, P.: Temporal logic can be more expressive. Inform. Control 56(1–2), 72–99 (1983)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany 2017

Authors and Affiliations

  1. 1.IRIF, CNRSParisFrance

Personalised recommendations